Alert archive / Florida / Special Weather Statements in 2023
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 30, 2023, 12:21 PM EDT for Martin County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2023, 12:21 PM EDT (16:21 UTC)
- Expired
- Jun 30, 2023, 1:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.25 in
- Wind
- 40
County Martin County, FL
The radar
The Melbourne radar (KMLB), 130 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512
WWUS82 KMLB 301621
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1221 PM EDT Fri Jun 30 2023
FLZ164-264-301700-
Inland Martin FL-Coastal Martin FL-
1221 PM EDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of southeastern Martin
County through 100 PM EDT...
At 1221 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hobe Sound, moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jupiter, Stuart, Tequesta, Jupiter Island and Hobe Sound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2696 8053 2721 8014 2703 8008 2697 8008
2697 8014 2695 8015
TIME...MOT...LOC 1621Z 032DEG 5KT 2705 8022
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
FehlingWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 10:26 AM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 30, 10:26 AM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1026 AM EDT Fri Jun 30 2023 ...New UPDATE, MARINE, AVIATION, PREV DISCUSSION... .UPDATE... Issued at 1025 AM EDT Fri Jun 30 2023 The forecast remains on track for today. A pocket of drier air remains situated over the Florida peninsula, making for relatively dry and clear conditions across the area. Deeper moisture remains over south Florida, with isolated to scattered shower and thunderstorm development most likely to occur across the Treasure Coast and Okeechobee counties this afternoon into the evening hours. Shower and storm development will be fueled by the inland push of the east coast sea breeze combined with some shortwave energy aloft. Similar to yesterday, any storms that develop will be capable of producing gusty winds, frequent cloud-to-ground lightning strikes, and heavy downpours. Storm motion will be toward the southwest. Heat continues to be a concern across east central Florida, with afternoon highs in the upper 80s to low 90s along the coast and low to mid 90s across the interior west of I-95. The sea breeze development and its movement inland will help the coast see some relief from the heat today, with areas across the interior most likely to see higher heat indices. Peak heat indices will be 100 to 105, remaining just below Heat Advisory criteria. If outside today, remember to drink plenty of water and take frequent breaks inside an air conditioned building or in the shade. && .MARINE... Issued at 1025 AM EDT Fri Jun 30 2023 Mostly dry conditions across the Volusia and Brevard waters today, with isolated to scattered showers and thunderstorms possible across the Treasure Coast waters. Any storms that develop will be capable of producing gusty winds, frequent cloud-to-water lightning strikes, and heavy downpours. ENE flow will persist today, with winds generally around 10 knots. Seas 2 to 3 feet. && .AVIATION... (12Z TAFS) Issued at 1025 AM EDT Fri Jun 30 2023 VFR conditions forecast through the period. Drier air aloft will keep the rain away from most terminals today, with VCSH possible at FPR and SUA through 00Z. Onshore flow persists, with sustained winds 8 to 12 knots and wind gusts up to 25 knots possible this afternoon. Winds become lighter after 00Z at all terminals between 4 to 8 knots. && .PREV DISCUSSION... Issued at 1025 AM EDT Fri Jun 30 2023 Today-Tonight...The stout mid/upper-level ridging across the Deep South and northern GoMex will remain a fixture across the region through this period. Mid-level flow veers to a NERLY component with occasional weak shortwave impulses spilling overtop the ridge and down the FL peninsula. Mid-level temps remain fairly warm at -5.0C to -6.5C across the area limiting instability. A pocket of lower PWAT values (1.25"-1.50") will continue across much of the coverage warning area again today. Continued well below seasonal PoPs across ECFL with mainly dry conditions from southern Brevard-southern Osceola northward (less than 15pct), and ISOLD-WDLY SCT (20-50pct) convection forecast southward today where moisture remains deepest. Storm steering will be from the northeast toward the southwest. A l light onshore flow this morning will increase to 10-15 mph with higher gusts areawide this afternoon. It remains very warm and humid with maxes in the U80s to L90s near and east of I-95 and L-M90s west of I-95. Peak afternoon Heat Indices are forecast to reach 100-105F, which continue to remain just below Heat Advisory criteria. For those outdoors, drink plenty of water, take breaks in the shade, and if you feel unwell, seek air conditioning. Min temps continue in the L-M70s. Sat-Sun...High pressure centered over the Ark-La-Tex region will flatten into Sunday as a mid-level trough and developing surface boundary sweeps eastward across the central U.S. By Sunday, the western Atlantic high will transition to become the dominant feature influencing east central Florida. Northeast surface winds will begin to veer Saturday night, becoming southeast by Sunday afternoon. In this transition, moisture will slowly rebuild with coverage of precipitation increasing in response. The greatest moisture will generally be confined to south Florida on Saturday, and the greatest coverage of showers and a few storms will occur form Osceola / southern Brevard southward (20-40%). PoPs increase to 30-50 percent on Sunday with the greatest coverage west of I-95 as southeast flow helps to propagate the east coast seabreeze inland. Temperatures in the low to mid 90s on Saturday will increase into the mid to upper 90s by Sunday. The highest temperatures each afternoon will be focused across the northern interior. Humid conditions in combination with above normal temperatures will allow for heat indices to surpass 100 degrees this weekend. Heat indices between 100 and 104 on Saturday will increase to 103 to 108 on Sunday. Mon-Fri...The mid-level trough and associated surface boundary will continue to move eastward through the extended period. By mid week the trough will develop into a closed low and lift northeastward, dragging the surface boundary off the Atlantic coast. High pressure will continue to dominate locally, keeping the boundary to our north. Moisture is forecast to increase into late week with modeled PWATs greater than 2". However, the most recent run of the ECMWF now shows a pocket of drier air (PWATs ~ 1.5-1.7") lingering through mid week. This deviates from the prior night's run which was in good agreement with the GFS. Increasing moisture will allow scattered to perhaps numerous storms each afternoon. NBM PoP guidance continues to be quite aggressive, and have continued to cap PoPs at 50% each afternoon in the extended period. Hot temperatures will persist through the week with highs climbing into the 90s each afternoon. Monday is currently forecast to be the hottest day with highs in the upper 90s across much of the north interior and mid 90s elsewhere. Heat indices will again be close to heat advisory criteria on Monday with temperatures feeling between 105 and 108 across much of east central Florida. A "cooling" trend is forecast through the week with high temperatures in the low to mid 90s by Friday. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 73 90 74 / 10 0 10 0 MCO 94 73 95 75 / 10 0 20 10 MLB 90 76 90 75 / 10 10 10 10 VRB 90 73 90 74 / 20 10 20 10 LEE 95 74 95 75 / 10 0 20 10 SFB 93 73 95 75 / 10 0 10 0 ORL 93 75 95 76 / 10 0 20 10 FPR 89 73 90 75 / 20 10 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Tollefsen/Fehling/Leahy
Hazardous weather outlook, Jun 30, 10:38 AM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1038 AM EDT Fri Jun 30 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-010200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1038 AM EDT Fri Jun 30 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Overall drier conditions will continue again today, especially north of southern Brevard and southern Osceola counties. Isolated to widely scattered lightning storms are forecast across the Treasure Coast and Okeechobee County. Primary storm threats include frequent cloud-to-ground lightning strikes, torrential downpours, and gusty winds in strongest storms of 40 to 50 mph. Storm motion will be towards the southwest at around 10 mph. .MARINE THUNDERSTORM GUST IMPACT... A few lightning storms across the Treasure Coast and Okeechobee County will have the capability to produce wind gusts up to 35 knots, including over the Intracoastal Waterway and local Atlantic waters, generally south of Sebastian Inlet. Boaters should keep an eye to the sky and seek safe harbor well in advance of storms. .RIP CURRENT IMPACT... A persistent long period swell from the remnants of Tropical Storm Cindy will promote a High risk of life-threatening rip currents at all central Florida Atlantic beaches. Entering the surf is not advised. .EXCESSIVE HEAT IMPACT... Expect more hot temperatures again today. Forecast high temperatures range from the low to mid 90s west of I-95. The humidity will produce peak Heat Indices this afternoon of 100 to 105 degrees across much of east central Florida. For those outdoors, drink plenty of water, take breaks in the shade, and if you feel unwell, seek air conditioning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. For Saturday, isolated to scattered lightning storms, mainly in the afternoon and early evening, are forecast over the interior as well as the Treasure Coast, with overall storm coverage lower than normal for the beginning of July. Then, from Sunday into early next week, moisture increases leading to scattered afternoon storms. Any stronger storms will be capable of producing gusty winds, frequent lightning strikes, and torrential rainfall, which may cause local flooding of roads as well as urban and low lying areas. With strong high pressure building over the southeast U.S., afternoon temperatures will remain above normal. Widespread low to mid 90s are forecast, with a few locations reaching the upper 90s over the interior. Heat Index readings will peak from 100 to 105 on Saturday before approaching 105 to 110 on Sunday through mid-week. Visitors not acclimated to Florida's summer heat and humidity should especially consider taking precautions to prevent heat illness. A Moderate risk of strong and dangerous rip currents will continue at all central Florida Atlantic beaches this weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Sedlock/Tollefsen
In the hours before
Special weather statement, Jun 30, 12:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1221 PM EDT Fri Jun 30 2023
FLZ164-264-301700-
Inland Martin FL-Coastal Martin FL-
1221 PM EDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of southeastern Martin
County through 100 PM EDT...
At 1221 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hobe Sound, moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jupiter, Stuart, Tequesta, Jupiter Island and Hobe Sound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2696 8053 2721 8014 2703 8008 2697 8008
2697 8014 2695 8015
TIME...MOT...LOC 1621Z 032DEG 5KT 2705 8022
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FehlingThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:58 AM EDT | Rip Current Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 66 hr |
Nearby
Special Weather Statements in Florida, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.